Coronavirus (Covid-19)South

Investigation over Hat Yai woman’s death after vaccine

PHOTO: A Hat Yai woman's death after vaccination could be from blood clots (via Gavi.org)

An investigation has begun into the death of a woman in Hat Yai who died 2 weeks after receiving a Covid-19 vaccine to see if the death was related to the jab. A friend had suggested the possibility of a negative reaction due to the birth control pills the woman was taking combined with the vaccine, as blood clotting is a potential side effect of both.

The woman, 32 year old Naririn Angthong was from the Yala province, and received the Sinovac vaccine at Hat Yai Hospital in Songkhla on May 14, 2 weeks before her death. She went to a private hospital for help 5 days later, saying she felt weakness throughout her body and was experiencing fainting. After she was feeling a bit better, she was sent home and seemed fine.

According to the standard procedure of 30 minutes observation after injection and followups through the Mor Prom Line app, she had felt discomfort right away, and reported online headaches and muscle pain the next day. One week later she again reported a headache along with muscle pain and fatigue.

Then on the morning of May 27, 13 days after receiving the first dose of Sinovac, she was rushed back to Hat Yai Hospital after collapsing. She died only a few hours later from blood clotting in her lungs. She had no known pre-existing conditions prior to receiving the vaccine or before her death.

Health officials are investigating the case to see if her death can be directly linked to the vaccine or if the clotting was unrelated. The director of Hat Yai Hospital says that the results of the investigation will be delivered to the Centre for Covid-19 Situation Administration and the Public Health Ministry who will handle the issue from there.

The Disease Control Department is asking the family of the woman for permission to perform an autopsy to gather further information with provincial panels on adverse events following immunity, a network of experts created to study problems after receiving a vaccine. A doctor found her death was caused by her heart stopping suddenly, likely due to a pulmonary embolism, where the artery that moves blood to the lungs is blocked.

Officials will practice precautions of contacting everyone who received Sinovac vaccines from the same lot. They will look specifically for women who are in the reproductive age range who might be on birth control and be susceptible to similar problems.

SOURCE: Bangkok Post

Join the conversation and have your say on Thailand news published on The Thaiger.

Thaiger Talk is our new Thaiger Community where you can join the discussion on everything happening in Thailand right now.

Please note that articles are not posted to the forum instantly and can take up to 20 min before being visible. Click for more information and the Thaiger Talk Guidelines.

Neill Fronde

Neill is a journalist from the United States with 10+ years broadcasting experience and national news and magazine publications. He graduated with a degree in journalism and communications from the University of California and has been living in Thailand since 2014.

4 Comments

  1. People have had so many warnings – with famous figures from the Duchess of Kent to Eric Clapton complaining of serious side effects. To the deaths of thousands of people like the 44 year old BBC presenter last week.

  2. “Nice try at getting thr Sinovac vaccine (used in over 40 countries) a bad reputation.”

    Have you read the WHO’s “Evidence Assessment: Sinovac / CoronaVac Covid-19 Vaccine”, @Slugger?

    No need to read it all, just skip to the summary on the last page where the reliability of the evidence for the safety of the vaccine was graded “low”.

    It’s not unreasonable to think their experts may have some idea of what they’re talking about

Leave a Reply